News

Nanaimo man dies in weekend motorcycle crash

A Nanaimo man has died following a motorcycle crash on the weekend.

Police said Thomas Lee Evans, 38, of Laguna Way was driving a 1983 Montesa motorcycle on Laguna Way near Universal Place Saturday when the crash occurred.

"A lot of neighbours heard a loud motorcycle in the area and then they heard what they believed to be a crash," Const. Gary O'Brien, Nanaimo RCMP spokesman.

Residents told police they heard the bike turning onto Universal Way and then a loud scraping sound at about 7:15 p.m., but the accident was not discovered until about 7:30 p.m. when a couple out for a drive happened upon the scene and called 911.

Evans was rushed to Victoria General Hospital, but died of his injuries early Sunday morning.

Nanaimo RCMP traffic services and B.C. Coroners Service are investigating.

Police said Evans was not wearing a helmet at the time of the crash.

Investigators have ordered mechanical inspection of the bike and are awaiting toxicology report results to seeĀ  if drugs or alcohol were involved.

Anyone with information about this incident is asked to call Nanaimo RCMP Traffic Services at 250-754-2345 or contact Crime Stoppers at 1-800-222-8477 or online at www.nanaimocrimestoppers.com.

We encourage an open exchange of ideas on this story's topic, but we ask you to follow our guidelines for respecting community standards. Personal attacks, inappropriate language, and off-topic comments may be removed, and comment privileges revoked, per our Terms of Use. Please see our FAQ if you have questions or concerns about using Facebook to comment.

You might like ...

B.C. legislature to declare Terry Fox Day
 
Super excited
 
One last holdup on B.C. railway tracks
The Sooke volleyball ladies
 
Alberni farmer helps with fruit harvest program
 
Learn to whip up some cultural cuisine

Community Events, October 2014

Add an Event

Read the latest eEdition

Browse the print edition page by page, including stories and ads.

Oct 23 edition online now. Browse the archives.